Allergy medications...

Discussion in 'General Parenting' started by totoro, Jun 2, 2007.

  1. totoro

    totoro Mom? What's a GFG?

    I thought I would ask you guy's (TM) anyone with knowledge!?!?! Since none of my doctor's will get back to me... K has been having some stuffy nose, drippy nose... allergy time stuff... a hard time breathing. She had it last year as well. Not severe but enough to bother her breathing a bit.

    I have read on Crazymeds... that every thing affects Lamictal.

    Has anyone given Claratin with Lamictal and/or Abilify, I can't find any thing online that says not to.... any body with insight as to a negative please speak up!!! Thanks.
     
  2. Steely

    Steely Active Member

    Well interesting........my son is on Lamacital, and I just started giving him Claritin.... Hmmmm......I have not seen any adverse reactions - but I also would not know what to look for. I guess I will put a call into our psychiatrist as well. I think Claritin is pretty benign but if anyone else knows otherwise, please pipe in.
     
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I take benedryl every night to get to sleep and I take lamictal and I have had no problem. I have also heard that there is a rare side effect of lamictal that causes a locking of the jaw in some people and that one of the preventive medications that they use is benedryl.

    Just an FYI.
     
  4. oceans

    oceans New Member

    My son is on Zyrtec and the psychiatrist told me that one was OK with Lamictal and Zyprexa,
     
  5. smallworld

    smallworld Moderator

    easy child/difficult child 2 has pretty severe allergies and asthma. She takes Lamictal with Zyrtec and Singulair (plus Flovent for asthma). I always check with our psychiatrist about drug interactions. I also have our pharmacist run drug interactions for every medication that is added.
     
  6. klmno

    klmno Active Member

    i typically call the pharmicist with this type of question. they aare usually available on weekends and evenings at your regular pharmacy.
     
  7. totoro

    totoro Mom? What's a GFG?

    Thanks I don't know why I didn't think of that... I will put a call in to my Pharmascist! Thanks for the input!!!
     
  8. skeeter

    skeeter New Member

    just an FYI - I dated a pharmacy student "way back when" and learned then to ALWAYS ask the pharmacist, not the doctors, about drug interactions. A pharmacist can keep up with these issues a lot better than doctors can or do.
    That's when I also learned the importance of getting all medications from ONE pharmacy, and letting the pharmacist know of anything, including vitamins, that one takes OTC.
     
  9. SRL

    SRL Active Member

    I agree with the pharmacists--I just checked with them the other day with a question for myself.

    I don't know about the specific medications she's taking but both Claratin and Singulaire tend to be low reactors with other medications (and low in terms of side effects as well). Claratin redi tabs are available over the counter and are dissolve in the mouth so they go down easy.
     
  10. totoro

    totoro Mom? What's a GFG?

    We used the Claratin redi-tabs already see an improvement!!! Only in the snifles!!! LOL
    Called our Pharmascist and he was so helpful!!! Said it was fine!!!
    Thanks everyone
     
  11. tiredmommy

    tiredmommy Site Moderator

    Hi Totoro. I'm glad you found a solution. :smile: Two things that we do when the pollen count is high is to use sterile eye wash & saline nasal wash. These helps to wash the allergens away. I thought Duckie would give me a major problem about using these products but she adjusted to the routine quickly. Another thought is to use medicated eye drops if she rubs her eyes a lot. The trick we use is to have Duckie lie with her face up in my lap, she keeps her eyes closed while I place 1 drop in the inner corner of each eye. She then "flutters her eyelashes like butterfly wings". It really helps with the itchiness. Other things to do include keeping her bedroom window closed, bathing her everyday and avoiding the outdoors during high pollen times: dry/windy days, particularly early morning & late afternoon.
     
  12. neednewtechnique

    neednewtechnique New Member

    We ALWAYS call the pharmacist when an issue like this comes up. The reason is because, and this is just an example, but we had something come up not too long ago.

    Our difficult child takes Concerta, and hers is an 8 hour pill. Her psychiatrist advised us not to give her any sinus medications at all, because most of them have stims in them that will add to the stims in her Concerta. So we thought we were completely without options, until one day when we were DESPERATE. I finally broke down and called our pharmacist, and he told us that we can give her any kind of OTC sinus medications safe for her age as long as we wait until about 30 minutes after her Concerta wears off in the evenings. This was WONDERFUL news to us, becuase then we at least knew she could have something at night before bed so she would sleep better without the stuffy nose and coughing!!!! The pharmacist can offer MUCH better advice about medication interactions. He also suggested that if she is having allergy problems, we could even give her the Concerta a little earlier in the morning so that it would wear off sooner and she could take the sinus medications earlier in the day. Of course, he did caution us to make certain that we waited long enough to give her Concerta to her that it would last her through the school day so it did not affect her ability to perform at school.

    We would have been LOST if not for his advice.
     
Loading...